Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A noncommutative Hilbert basis theorem and subrings of matrices

Author: S. A. Amitsur
Journal: Trans. Amer. Math. Soc. 149 (1970), 133-142
MSC: Primary 16.25
MathSciNet review: 0258869
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A finitely generated central extension $ A[{u_1}, \ldots ,{u_k}]$ of a commutative noetherian ring A, satisfies the ascending chain condition for ideals P for which $ A[{u_1}, \ldots ,{u_k}]/P$ can be embedded in matrix rings $ {M_n}(K)$ over arbitrary commutative rings K and n bounded. The method of proof leads to an example of a ring R which satisfies the same identities of $ {M_n}(K)$ but nevertheless cannot be embedded in any matrix ring over a commutative ring of arbitrary finite order.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16.25

Retrieve articles in all journals with MSC: 16.25

Additional Information

Keywords: Hilbbert basis theorem, generic matrices, ascending chain condition, finitely generated rings with identities
Article copyright: © Copyright 1970 American Mathematical Society